# SDR CA111109004

- Difficulty date: November 8, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 6,027 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Duct
- Part number: LW10163
- Condition: Unserviceable
- Location: Collector
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING 100 HR INSP, FOUND CYLINDER NR 4 EXHAUST RISER BULGED AT COLLECTOR, BULGE IS CONSISTENT WITH DIRECTION OF CYLINDER NR 4 EXHAUST FLOW.  UPON REMOVAL, NOTICED THE EXHAUST TO BE QUITE THIN AND APPEARED TO HAVE LOST MATERIAL.  A GENTLE TAP WITH A SOFT FACED HAMMER EASILY COLLAPSED THE PIPE.  ENGINE HAS INDIVIDUAL CHT, AND EGT PROBES SO AN OVER TEMP WOULD BE UNLIKELY.  ENGINE CYLINDER NR 4 IS STILL SERVICEABLE, NO OTHER ISSUES FOUND.
